Alert archive / California / Frost Advisories in 2014

Frost Advisory 24, NWS Eureka, CA

November 15, 2014

NWS Eureka, CA issued this frost advisory at Nov 15, 2014, 1:24 PM PST. It took effect at Nov 16, 2014, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2014, 1:24 PM PST (21:24 UTC)
In effect from
Nov 16, 2014, 12:00 AM PST
Expired
Nov 16, 2014, 8:00 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WWUS76 KEKA 152124
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
124 PM PST SAT NOV 15 2014

CAZ003-076-161030-
/O.NEW.KEKA.FR.Y.0024.141116T0800Z-141116T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
124 PM PST SAT NOV 15 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY. 

* LOW TEMPERATURES...LOWER 40S TO MID 30S.

* LOCATIONS INCLUDE...INTERIOR VALLEYS OF HUMBOLDT...DEL NORTE AND
  MENDOCINO COUNTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RPA
2 follow-up statements
650 
WWUS76 KEKA 161226
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
426 AM PST SUN NOV 16 2014

CAZ003-076-161600-
/O.CON.KEKA.FR.Y.0024.000000T0000Z-141116T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
426 AM PST SUN NOV 16 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* LOW TEMPERATURES...LOW TO UPPER 30S.

* LOCATIONS INCLUDE...INTERIOR VALLEYS OF HUMBOLDT...DEL NORTE 
  AND MENDOCINO COUNTIES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
281 
WWUS76 KEKA 161600
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
800 AM PST SUN NOV 16 2014


CAZ003-076-161700-
/O.EXP.KEKA.FR.Y.0024.000000T0000Z-141116T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
800 AM PST SUN NOV 16 2014

...FROST ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 15, 4:47 AM PST, 8 hours 37 minutes earlier.

Area forecast discussion, Nov 15, 4:47 AM PST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
447 AM PST SAT NOV 15 2014

.SYNOPSIS...MOSTLY CLOUDS SKIES AND A FEW SHOWERS TODAY WILL GIVE
WAY TO EVENING CLEARING AS HIGH PRESSURE SETTLES IN OVER THE
AREA. COOL NORTHERLY AIR WILL FILTER IN OVERNIGHT...DROPPING LOW
TEMPERATURES INTO THE 30S ACROSS DEEP INTERIOR VALLEYS.

&&

.DISCUSSION...MORNING WATER VAPOR IMAGERY SHOWS A BUILDING RIDGE
OFF THE WEST COAST WHILE A SURFACE FRONT IS ATTEMPTING TO CLIP THE
AREA FROM THE EAST. THIS BACKDOOR FRONT WILL KEEP CLOUDS ACROSS
THE REGION MUCH OF THE DAY, BUT AS THE FRONT PULLS OFF THE EAST
SKIES SHOULD BEGIN TO CLEAR. THE RIDGE WILL TAKE HOLD TONIGHT WITH
LIGHT WINDS ACROSS THE INTERIOR UNDER THE CLEARING SKIES. THIS
ASSOCIATED WITH THE COOL AIR THE BACKDOOR FRONT WILL BRING IN WILL
CAUSE COOLING OVERNIGHT LOWS. VALLEYS OF TRINITY AND EASTERN
HUMBOLDT, DEL NORTE AND MENDOCINO COUNTIES LIKELY WILL DROP INTO
THE 30S BY EARLY SUNDAY MORNING. THIS ALL DEPENDS ON THE WESTWARD
EXTENT OF THE BACKDOOR FRONT. OPTED TO ADD FROST INTO THE WX GRID
FOR EARLY SUNDAY MORNING WHERE TEMPS MIGHT REACH INTO THE MID 30S,
BUT WILL NEED TO WATCH HOW THE AIR MASS IS MODIFYING AS IT
APPROACHES NW CAL. SO FAR OREGON IS SHOWING A COLD AIR MASS IN
PLACE, WITH TEMPS IN THE WILLAMETTE VALLEY THIS MORNING IN TO THE
20S. THE ONLY MODEL REALLY GRABBING ON TO THIS COOL AIR HAS BEEN
THE NAM. SO USED A BLEND OF THE NAM AND CONSRAW TO NOTCH DOWN THE
TEMPS A TOUCH MORE THAN THE PREVIOUS FORECAST. AS HIGH PRESSURE
TAKES HOLD, SUNDAY IS EXPECTED TO BE A GENERALLY DRY AND CLEAR
DAY.

SUNDAY NIGHT INTO EARLY MONDAY MORNING, AN APPROACHING WARM FRONT
WILL BRING THE CHANCE OF A FEW SHOWERS TO COASTAL NW CAL. MODELS
HAVE BEEN JUMPING ALL OVER THE PLACE WITH HOW THIS FRONT WILL
BEHAVE, SO WE'LL NEED TO SEE HOW THIS WARM FRONT IS SHAPING UP ON
SATELLITE ON SUNDAY TO MAKE A FINAL DETERMINATION AS TO THE
COVERAGE OF ANY EARLY MONDAY MORNING. AT THIS POINT KEPT THE
FORECAST WITH A CHANCE OF SHOWERS OVER THE MOUNTAINS OF DEL NORTE
AND THE KING RANGE. THESE ARE GENERALLY THE AREAS BEST AT
SQUEEZING OUT ANY PRECIP WITH THESE WEAK SYSTEMS. BEHIND THE WARM
FRONT NW CAL WILL END UP IN A DRY WARM SECTOR AHEAD OF THE NEXT
COLD FRONT.

THE NEXT COLD FRONT IS SLATED FOR TUESDAY IN THE MODELS, BUT AGAIN
THE GFS AND EC ARE NOT IN GOOD AGREEMENT REGARDING LOCATION OF THE
SURFACE LOW. HOWEVER, THEY ARE GOOD IN TIMING THE FRONT MAKING TO
LAND. HAVE INCREASED POPS FOR TUESDAY, LEANING TOWARD THE EC AS
THE EC AND THE GEFS MEAN ARE IN DECENT AGREEMENT WITH THE
PLACEMENT OF THE PARENT SYSTEM. QPF WILL STILL NEED TO BE IRONED
OUT AS WE GET CLOSER TO THE TIME. WITH THE PASSAGE OF THIS FRONT,
THE DOOR WILL BE OPEN TO A ZONAL FLOW PATTERN, WHICH MEANS A
GENERALLY MOIST AND WET PATTERN FOR THURSDAY THROUGH SATURDAY.
BFG

&&

.AVIATION...VFR SHOULD PREVAIL ACROSS NORTHWEST CALIFORNIA TODAY.
TEMPO MVFR IS POSSIBLE ALONG THE REDWOOD COAST DUE TO -SHRA.
HOWEVER, KEPT THIS OUT OF THE 12Z TAFS DUE TO LOW CONFIDENCE.

&&

.MARINE...THE MORNING BUOY OBSERVATIONS SHOW A GENTLE BREEZE WITH
WAVE HEIGHTS NEAR 6 FT. THERE WAS NO ASCAT PASS OVER OUR WATERS
THIS MORNING, WHICH ISN'T AN ISSUE GIVEN HOW LIGHT THE WINDS ARE.
THE MODELS SHOW A RIDGE BUILDING OVER THE WEST COAST THIS WEEKEND,
CAUSING THE PRESSURE GRADIENT TO BE WEAK. THIS WILL LEAD TO A
LIGHT TO MODERATE BREEZE THROUGH MONDAY. A FRONT WILL APPROACH THE
WEST COAST ON TUESDAY, BRINGING INCREASED SOUTHERLY WINDS AND
SHORT PERIOD SEAS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 15, 4:51 AM PST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
451 AM PST SAT NOV 15 2014

CAZ003-004-076-161300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
451 AM PST SAT NOV 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

COOL AIR FILTERING INTO THE REGION FROM THE NORTH WILL CAUSE
OVERNIGHT TEMPERATURES TO DROP INTO THE 30S TONIGHT THROUGH
INTERIOR VALLEYS. ISOLATED POCKETS OF FREEZING TEMPERATURES ARE
POSSIBLE IN AREA VALLEYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-161300-
REDWOOD COAST-MENDOCINO COAST-
451 AM PST SAT NOV 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.